On the derivation of generalized master equations

Mathews, P. M. (1966) On the derivation of generalized master equations Physica, 32 (11-12). pp. 2007-2016. ISSN 0031-8914

Full text not available from this repository.

Official URL: http://linkinghub.elsevier.com/retrieve/pii/003189...

Related URL: http://dx.doi.org/10.1016/0031-8914(66)90163-7


It is pointed out that the derivation of the Van Hove-Janner-Swenson master equations for the probability and interference functions describing the time evolution of a quantum mechanical system requires no more than a trivial identity involving the diagonal part of the resolvent operator, together with a straightforward definition for casting the equations into gain-loss form. We thus have a very simple derivation of these equations. We also present an alternative, less direct, derivation, which we use to elucidate the relationship between the Van Hove-Swenson formalism and that of Zwanzig; a brief outline of the latter is also given.

Item Type:Article
Source:Copyright of this article belongs to Elsevier Science.
ID Code:20525
Deposited On:20 Nov 2010 14:22
Last Modified:06 Jun 2011 11:09

Repository Staff Only: item control page